# SDR CA080305011

- Difficulty date: March 5, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,071 hours
- Engine: Lyc TIO540J2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2140 · Heating System
- Part: Switch
- Part number: CD21252
- Condition: Intermittent
- Location: Heater
- Part time: 31 hours
- Component: Heater
- Component part number: CD140481
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED THAT THE HEATER DID NOT WORK. MAINT INVESTIGATED AND DETERMINED THAT THE CYCLING SWITCH WAS DEFECTIVE AND REPLACED THE SWITCH. THE CREW AGAIN REPORTED THAT THE HEATER DID NOT WORK PROPERLY. MAINT DID MORE TROUBLESHOOTING AND DETERMINED THAT THE CYCLING SWITCH FUNCTIONED PROPERLY INSIDE A HEATED HANGAR. HOWEVER WHEN LEFT OUTSIDE AT ABOUT -20 DEGREES CELSIUS THE SECOND SWITCH ALSO FAILED TO FUNCTION PROPERLY. THE HEATER WAS INSTALLED NEW ABOUT 218 HRS AGO AND THE FIRST CYCLING SWITCH FAILED AFTER 188.3 HRS.  (TC NR 20080305011)
